MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R95, 12X100 KII BLUNT TIP SM CONE 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R95, 12X100 KII BLUNT TIP SM CONE 6/BX; GCJ
Model Number 13
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: lap hernia.Incident description: "feeding mesh down through seal with a [competitor] grasper, the rubber on the seal dislodged, the surgeon identified the piece sitting in the incision and retrieved it safely." type of intervention: "the surgeon identified the piece sitting in the incision and retrieved it safely." patient status: unknown.
 
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with a rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0R95, 12X100 KII BLUNT TIP SM CONE 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita 92688
MDR Report Key6494218
Report Number2027111-2017-01695
Device Sequence Number1627531
Product Code GCJ
UDI-Device Identifier00607915127602
UDI-Public(01)00607915127602(17)190919(30)01(10)1279652
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
13
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/19/2019
Device Model Number13
Device Catalogue Number13
Device Lot Number1279652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1